Has anyone had experience with Lipitor?

Discussion in 'Fibromyalgia Main Forum' started by deepthinker, Aug 25, 2003.

  1. deepthinker

    deepthinker New Member

    I have been on Lipitor for about two years. I had a lot of the problems I have now before I went on the med. However, my aunt told me last night that it almost killed her. She had bleeding and other symptoms(can't remember them all) that they could not find any cause for. She stopped taking the Lipitor and was better within a few days. She had other stories about people who have been on it and none of them were good ones. She also said her doctor was not happy with her when she went off the medication and did not think that Lipitor had caused the problems. She is also on the Atkins diet and says that has helped her a lot. Her total cholesterol, however, is over 300. She wants me to stop taking the Lipitor even though I am on a low dose 20mg. I'm not sure I want to do this without the doctor's approval. Is there anyone out there that has experience with taking Lipitor?
    Thanks
    PS. I hope this hasn't already been discussed. I'm new and do not have the time to read al the post, especially ones that are over a few days old.
  2. lynnkat

    lynnkat New Member

    I have tried lipitor and one other statin drug which at this moment I can't recall the name of it. Had to quit taking it because it really did a number on my muscles.

    Other people have taken this drug with no bad side effects so I guess it affects everyone differently.

    My cholesterol is very high---doc says it's in my genes--and am trying a new drug called zetia which is suppose to help lower it.

    Glad you found this board cause there are so many people who are willing to offer advice, knowledge, or an ear to listen.

    Have a peaceful day---:) lynnkat
  3. Pindooca

    Pindooca New Member

    I got put on Lipitor a few weeks ago. My cholesterol is 260---genetically high, no heart problems to speak of. I have read that statins can really worsen Fibromyalgia symptoms over time, but that there are some supplements that you can take to combat what the statins take away. I have experienced no negative side-effects yet. I have a fasting blood draw in a few weeks to see if the Lipitor is helping my cholesterol.
  4. tedebear

    tedebear New Member

    for over 3 years now. Doesn't effect me. Perhaps it is another med you are taking?
    Just read on the heartonline newsletter that new evidence is shown that not only does it help control the colesterol level but acts also in long term for depression. Interesting.
    Soft teddy hugs.
  5. Ahorsesoul

    Ahorsesoul New Member

    I am a big fan of Questran (cholestyramine) which is a cholesterol lowering medication. It does not enter into the bloodstream which I like. I do not have high cholesterol but I was given it by my FM Doctor to lower neurotoxins to reduce my FM symptoms. (search with all these words: Dr Shoemaker, neurotoxins, cholestyramine)I have been able to return to the world of the living after taking this stuff.
  6. BeachWalkr

    BeachWalkr New Member

    Hi.. I've been on Lipitor (10 mg) for several years and have had no bad reactions. I have my lipids tested every 3 mos everything is within normal range. Lipitor has brought my numbers in to normal range so I'm stickin with it. Hope this helps in some way. Good luck! BeachWalkr
  7. Delou

    Delou New Member

    My husband took this medication, due to having a heart attack 2 years ago. His cholesterol was very high. His doctor did say their might be some side effects. But he wasnt expecting the side effects that he got. Terrible pains in his legs and arms, shortness of breath. I was not happy. Thank goodness he isnt taking them any more.
  8. thebrit

    thebrit New Member

    I was on a Statin drug that has put me in a lot of pain.
    I did not have any health problems until I starting taking Stain Drugs now I have all kind of muscle pain in Legs, Back,Shoulder Blades and hands. There is a study going on right now at the university of San Diego proving that statin drugs have lots of side effects which of one is Muscle pain. I wish I had not taking statin drugs at all because they have defiantly change my life.Also there is a lot more people coming forward with side Effects of these Drugs
  9. graycee

    graycee New Member

    i know from experience what lipitor can do to some people!!!!! I went off it in May. Before that I was Just existing, sitting in a chair, or in bed. Dr. had me on so many meds for fibro, and nothing was working. He said it could'nt be lipitor because I had been on it for 4 years... and my blood tests were all normal. Boy was he wrong. I have gone from being an invalid to almost back to my old self. Don't know what damage the lipitor did tho, and probably won't for quite awhile,but I will never take a cholesteral lowering med again. What I had wasn't a life, it was hell. I know people say that everybody reacts differently, but what really concerns me is my symptoms didn't show up for 3 years, how many are going to be going through the same thing years from now????

  10. klutzo

    klutzo New Member

    When I went through menopause, my cholesterol jumped from 160 to 260,and my LDL jumped from 120 to 188.
    After 2 months on 10 mgs. Lipitor, my cholesterol was 180 and my LDL was 85, BUT I was so weak I could barely walk to the mailbox, and my muscle pain was unbearable no matter how many meds I took.
    I quit taking it. I will choose quality of life over quantity any day.
    Klutzo
  11. Debrat

    Debrat New Member

    I was talking to a friend at work about lipator, he has been on it for a year and just recently started having pain in his shoulders.......he thought it might be a side effect of the drug.....he stopped taking it now for about 3 weeks and no more pain! I don't know but have to wonder.